Journal article icon

Journal article

Dehn surgery and negatively curved 3-manifolds

Abstract:

We show that, for any given 3-manifold M, there are at most finitely many hyperbolic knots K in the 3-sphere and fractions p/q (with q > 22), such that M is obtained by p/q surgery along K. This is a corollary of the following result. If M is obtained by Dehn filling the cusps of a hyperbolic 3-manifold X, where each filling slope has length more than 2 \pi + \epsilon, then, for any given M and \epsilon > 0, there are only finitely many possibilities for X and for the filling slopes. In...

Expand abstract
Publication status:
Published

Actions


Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Journal:
JOURNAL OF DIFFERENTIAL GEOMETRY More from this journal
Volume:
50
Issue:
3
Pages:
591-624
Publication date:
1998-11-12
ISSN:
0022-040X
Language:
English
Keywords:
Pubs id:
pubs:20789
UUID:
uuid:faf79891-9db4-4ea0-a53a-20ec079cf2dd
Local pid:
pubs:20789
Source identifiers:
20789
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP